Open Access

Generalizations of Shafer-Fink-Type Inequalities for the Arc Sine Function

Journal of Inequalities and Applications20092009:705317

DOI: 10.1155/2009/705317

Received: 29 December 2008

Accepted: 28 April 2009

Published: 19 May 2009

Abstract

We give some generalizations of Shafer-Fink inequalities, and prove these inequalities by using a basic differential method and l'Hospital's rule for monotonicity.

1. Introduction

Shafer (see Mitrinovic and Vasic [1, page 247]) gives us a result as follows.

Theorem 1.1.

Let Then
(1.1)

The theorem is generalized by Fink [2] as follows.

Theorem 1.2.

Let Then
(1.2)

Furthermore, 3 and are the best constants in (1.2).

In [3], Zhu presents an upper bound for and proves the following result.

Theorem 1.3.

Let Then
(1.3)

Furthermore, 3 and and are the best constants in (1.3).

Malesevic [46] obtains the following inequality by using -method and computer separately.

Theorem 1.4.

Let Then
(1.4)

Zhu [7, 8] offers some new simple proofs of inequality (1.4) by L'Hospital's rule for monotonicity.

In this paper, we give some generalizations of these above results and obtain two new Shafer-Fink type double inequalities as follows.

Theorem 1.5.

Let , and . If
(1.5)
then
(1.6)

holds, where is a point in and satisfies .

Theorem 1.6.

Let and If
(1.7)
then
(1.8)

holds, where is a point in and satisfies .

2. One Lemma: L'Hospital's Rule for Monotonicity

Lemma 2.1 (see [915]).

Let be two continuous functions which are differentiable and on If is increasing (or decreasing) on , then the functions and are also increasing (or decreasing) on

3. Proofs of Theorems 1.5 and 1.6

  1. (A)

    We first process the proof of Theorem 1.5.

     

Let for , in which case the proof of Theorem 1.5 can be completed when proving that the double inequality

(3.1)

holds for

Let , we have

(3.2)

where and , , , .

Since decreases on , we obtain that decreases on by using Lemma 2.1. At the same time, , , and , .

There are four cases to consider.

Case ( )

Since , decreases on , and , . So when and , (3.1) and (1.6) hold.

Case ( )

At this moment, there exists a number such that , is positive on and negative on . That is, firstly increases on then decreases on , and , . So when and , (3.1) and (1.6) hold.

Case ( )

Now, also firstly increases on then decreases on , and , . So when and , (3.1) and (1.6) hold too.

Case (

Since , increases on , , and . So when and , (3.1) and (1.6) hold.
  1. (B)

    Now we consider proving Theorem 1.6.

     

In view of the fact that (1.8) holds for , we suppose that in the following.

First, let and for , we have and . Second, let , then and (1.8) is equivalent to

(3.3)

When letting and ( ), (3.3) becomes (3.1).

Let . At this moment, decreases on , , , and , .

There are four cases to consider too.

Case ( )

Since , decreases on , and , . If and , then (3.1) holds on and (1.8) holds.

Case (

At this moment, there exists a number such that , is positive on and negative on . That is, firstly increases on then decreases on , and , . If and , then (3.1) holds on and (1.8) holds.

Case (

Now, also firstly increases on then decreases on , and , . If and , then (3.1) holds on and (1.8) holds too.

Case (

Since , increases on , , and . If and , then (3.1) holds on and (1.8) holds.

4. The Special Cases of Theorems 1.5 and 1.6

(1)Taking in Theorem 1.5 and in Theorem 1.6 leads to the inequality (1.1).

(2)Taking in Theorem 1.5 and in Theorem 1.6 leads to the inequality (1.4).

(3)Let in Theorem 1.5 and in Theorem 1.6, we have the following result.

Theorem 4.1.

Let . Then
(41)

Furthermore, and , and are the best constants in (4.1).

Authors’ Affiliations

(1)
Department of Mathematics, Zhejiang Gongshang University

References

  1. Mitrinović DS, Vasic PM: Analytic Inequalities, Grundlehren der mathematischen Wissenschaften. Volume 16. Springer, New York, NY, USA; 1970:xii+400.Google Scholar
  2. Fink AM: Two Inequalities. Publikacije Elektrotehničkog Fakulteta Univerzitet u Beogradu. Serija Matematika 1995, 6: 48–49.MATHMathSciNetGoogle Scholar
  3. Zhu L: On Shafer-Fink inequalities. Mathematical Inequalities & Applications 2005,8(4):571–574.MATHMathSciNetView ArticleGoogle Scholar
  4. Malešević BJ: One method for proving inequalities by computer. Journal of Inequalities and Applications 2007, 2007:-8.Google Scholar
  5. Malešević BJ: An application of -method on inequalities of Shafer-Fink's type. Mathematical Inequalities & Applications 2007,10(3):529–534.MATHMathSciNetGoogle Scholar
  6. Malešević BJ: Some improvements of one method for proving inequalities by computer. preprint, 2007, http://arxiv.org/abs/math/0701020MATHGoogle Scholar
  7. Zhu L: On Shafer-Fink-type inequality. Journal of Inequalities and Applications 2007, 2007:-4.Google Scholar
  8. Zhu L: New inequalities of Shafer-Fink type for arc hyperbolic sine. Journal of Inequalities and Applications 2008, 2008:-5.Google Scholar
  9. Anderson GD, Vamanamurthy MK, Vuorinen M: Inequalities for quasiconformal mappings in space. Pacific Journal of Mathematics 1993,160(1):1–18.MATHMathSciNetView ArticleGoogle Scholar
  10. Anderson GD, Vamanamurthy MK, Vuorinen MK: Conformal Invariants, Inequalities, and Quasiconformal Maps, Canadian Mathematical Society Series of Monographs and Advanced Texts. John Wiley & Sons, New York, NY, USA; 1997:xxviii+505.Google Scholar
  11. Anderson GD, Qiu S-L, Vamanamurthy MK, Vuorinen M: Generalized elliptic integrals and modular equations. Pacific Journal of Mathematics 2000,192(1):1–37. 10.2140/pjm.2000.192.1MathSciNetView ArticleGoogle Scholar
  12. Pinelis I: L'Hospital type results for monotonicity, with applications. Journal of Inequalities in Pure and Applied Mathematics 2002,3(1, article 5):1–5.MathSciNetMATHGoogle Scholar
  13. Zhu L: Sharpening Jordan's inequality and the Yang Le inequality. Applied Mathematics Letters 2006,19(3):240–243. 10.1016/j.aml.2005.06.004MATHMathSciNetView ArticleGoogle Scholar
  14. Niu D-W, Huo Z-H, Cao J, Qi F: A general refinement of Jordan's inequality and a refinement of L. Yang's inequality. Integral Transforms and Special Functions 2008,19(3–4):157–164.MATHMathSciNetView ArticleGoogle Scholar
  15. Wu S, Debnath L: A generalization of L'Hôspital-type rules for monotonicity and its application. Applied Mathematics Letters 2009,22(2):284–290. 10.1016/j.aml.2008.06.001MATHMathSciNetView ArticleGoogle Scholar

Copyright

© W. Pan and L. Zhu. 2009

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.